Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 18, 2000, 10:19 PM CDT for Tom Green County, Texas. It was in force for 86 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 10:19 PM CDT (03:19 UTC)
- Expired
- May 18, 2000, 11:45 PM CDT
- In force
- 86 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 7 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 10:30 PM CDT | Hail 0.88 | Tankersly, TX | |
| May 18, 10:50 PM CDT | Hail 2.25 | San Angelo, TX | Hail over 2 inches in diameter struck the NWS office on the south side of San Angelo. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4726 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WUUS54 KSJT 190320 SVRSJT TXC451-190445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1019 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 1145 PM CDT * AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF TANKERSLEY...OR ABOUT 11 MILES NORTHEAST OF MERTZON...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KNICKERBOCKER...TANKERSLEY AT 1025 PM CDT SAN ANGELO AT 1135 PM CDT HAILSTONES AS LARGE AS QUARTERS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3146 10069 3126 10069 3125 10036 3152 10040 TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:40 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 18, 8:40 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 840 PM CDT THU MAY 18 2000 THE LATEST KSJT REFLECTIVITY LOOP AND 01Z SURFACE ANALYSIS PLACES THE SLOW MOVING COLD FRONT ALONG A CROSS PLAINS TO CARLSBAD TO MERTZON TO MIDKIFF LINE. THE DRYLINE WAS ALONG A MERTZON TO DRYDEN LINE AND WAS RETREATING SLOWLY WEST. SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE FORMING AND TRAINING ALONG THE COLD FRONT AND BEGINNING TO BACK BUILD TO THE SOUTHWEST. THE SURFACE FRONT IS EXPECTED TO SLIP JUST SOUTH OF BROWNWOOD TO SJT LINE AFTER MIDNIGHT WITH THE 850 MB FRONT ALONG THIS LINE. GOOD 850 MB THETA-E ADVECTION AND MOISTURE CONVERGENCE ALONG THE 850 MB FRONT SHOULD HELP TO ENHANCE THUNDERSTORM ACTIVITY LATER THIS EVENING. WITH THE STEERING FLOW PARALLEL TO THE BOUNDARY... TRAINING THUNDERSTORMS WILL OCCUR ALONG THE BOUNDARY. AS A RESULT... WILL INCREASE POPS FOR THE COUNTIES IN THE WATCH AND ADD THE THUNDERSTORM WATCH HEADER TO THE ZONES. .SJT...NONE. TEW N
In the hours before
Special weather statement, May 18, 5:17 PM CDT, 5 hours 2 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-190200- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 517 PM CDT THU MAY 18 2000 ...THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE CENTRAL AND EASTERN SECTIONS OF WEST CENTRAL TEXAS THIS EVENING AND TONIGHT. THE SLIGHT RISK THREAT FOR SEVERE STORMS ENCOMPASSES AN AREA SOUTHEAST OF A THROCKMORTON TO STERLING CITY LINE...AND NORTH OF AN ELDORADO TO CHEROKEE LINE. A WEAK COLD FRONT WILL MOVE SOUTH THROUGH THE CONCHO VALLEY AND HEARTLAND THIS EVENING...BEFORE STALLING OVER THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE TONIGHT. LOW LEVEL CONVERGENCE ALONG THE FRONT AND AN UNSTABLE ATMOSPHERE WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT AS IT MOVES SOUTH. THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AFTER DEVELOPING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...WITH A WEAK STEERING FLOW ALOFT...HEAVY RAINFALL WILL LIKELY ACCOMPANY SOME OF THE STORMS. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 19 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 81 min |
| May 18, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 97 min |
| May 18, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 42 min |
| May 18, 8:48 PM CDT | Tornado Warning | SJT | Runnels | 57 min |
| May 18, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 55 min |
| May 18, 9:46 PM CDT | Tornado Warning | SJT | Coleman | 59 min |
| May 18, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 60 min |
| May 18, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 18, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 45 min |
| May 18, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 63 min |
| May 19, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 48 min |
| May 19, 3:02 AM CDT | Flash Flood Warning | SJT | San Saba | 118 min |
| May 19, 8:52 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 53 min |
| May 19, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 19, 9:42 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 48 min |
| May 19, 10:46 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 59 min |
| May 19, 10:53 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 52 min |
| May 19, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| May 19, 12:20 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| May 19, 2:52 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 53 min |
| May 19, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 57 min |
| May 19, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.